For most patients, the HCG diet is entirely safe because the supplements patients take while on this diet are completely natural homeopathic drops or injections, or naturally occurring hormones. However, even when using these sorts of supplements, and when following the HCG diet plan, you may notice a few side effects. Here, we will explore just what sorts of side effects the HCG diet might cause you to experience with injections, in all its forms, and when you should seek out a doctor when experiencing these side effects.
With injections, you may experience injection specific side effects. These include things like redness and swelling around the injection site. For most patients, these side effects are quite minor, and are of no real concern. They will only really happen when the injections were not performed correctly. You may want to seek out the help of a medical professional when doing injections, as they can help to safely administer shots. Or, by taking pills, pellets, or drops, you can leave the needles behind, permanently, and get the very same results.
On All Forms of the Diet
All forms of the HCG diet may carry the risk for minor side effects because of the low calorie diet you are expected to follow. You can expect things to happen like a slight gain in water weight (at first). You may also find yourself a bit more irritable than usual. Mild headaches have been reported in some cases, but over-the-counter aspirin can keep these at bay. At some points, you might also experience a bit of dizziness, as well as feeling light headed at moments. When this happens, simply be sure to rehydrate and rest for a few moments.
When to See a Doctor
When should you see a doctor while experiencing side effects on the HCG diet? Quite simply, if any of the above symptoms get too much to stand at any point, or if they do not go away on their own in a few days, you will want to seek professional help. Discontinue use of the product immediately, as well as the diet plan. If you experience any severe pain in your pelvis and stomach areas, have issues breathing, and also notice swelling in your abdomen, and are female, seek help immediately. You may be experiencing symptoms of ovarian hyper-stimulation syndrome, or OHSS.